Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 202, NWS Jackson, MS

April 1, 2005Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 1, 2005, 11:17 AM CST for Webster County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2005, 11:17 AM CST (17:17 UTC)
Expired
Apr 1, 2005, 12:00 PM CST
In force
43 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Webster County, MS

The radar

The Columbus AFB radar (KGWX), 89 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 011717
SVRJAN
MSC155-011800-
/O.NEW.KJAN.SV.W.0202.050401T1717Z-050401T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1117 AM CST FRI APR 1 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI

* UNTIL NOON CST

* AT 1117 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR EUPORA...OR ABOUT 24 MILES EAST OF WINONA...
  AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MANTEE BY 1135 AM CST

LAT...LON 3361 8942 3347 8939 3355 8910 3358 8902
      3374 8904 3374 8924

$$

BANNAN
2 follow-up statements
000 
WWUS54 KJAN 011725
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1126 AM CST FRI APR 1 2005

MSC155-011800-
/O.CON.KJAN.SV.W.0202.000000T0000Z-050401T1800Z/
WEBSTER MS-
1126 AM CST FRI APR 1 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL NOON CST FOR WEBSTER
COUNTY...

AT 1121 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR WALTHALL...OR
ABOUT 23 MILES SOUTHWEST OF HOUSTON...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MANTEE BY 1135 AM CST

LAT...LON 3361 8942 3347 8939 3355 8910 3358 8902
      3374 8904 3374 8924

$$

CAB
000 
WWUS54 KJAN 011740
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1140 AM CST FRI APR 1 2005

MSC155-011750-
/O.CAN.KJAN.SV.W.0202.000000T0000Z-050401T1800Z/
WEBSTER MS-
1140 AM CST FRI APR 1 2005

...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF WEBSTER 
COUNTY.

LAT...LON 3361 8942 3347 8939 3355 8910 3358 8902
      3374 8904 3374 8924

$$

CAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 10:05 AM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 1, 10:05 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1005 AM CST FRI APR 1 2005

.DISCUSSION...
JUST DID A QUICK UPDATE TO THE FORECAST WITH NEW ZONES OUT AND
REVISED ZONES BEING SENT. AN AREA OF LOW PRESSURE HAS FINALLY
DEVELOPED ACROSS THE LOWER MISSISSIPPI VALLEY THIS MORNING IN
RESPONSE TO THE UPPER LOW MOVING IN FROM THE WEST. WINDS HAVE TURNED
AROUND WEST/NORTHWEST WEST OF INTERSTATE 55 WHERE LOW LEVEL COLD
ADVECTION IS UNDERWAY...DRIVING LOW CLOUD...LIGHT RAIN AND DRIZZLE
FORMATION. FURTHER EAST...HOLES IN CLOUD COVER IN THE WARM SECTOR
HAVE ALLOWED TEMPERATURES TO SPIKE UP TO AROUND 70 IN MANY LOCATIONS
AND SOME SURFACE-BASED INSTABILITY IS PRESENT. AT LEAST ISOLATED
THUNDERSTORMS SHOULD FORM LATE THIS MORNING INTO THE MIDDAY HOURS AS
THE SURFACE LOW AND COLD FRONT SHIFT EAST AND UPPER FORCING PROVIDES
SOME LIFT ALOFT. DEEP MOISTURE IS SOMEWHAT LACKING SO SEVERE STORMS
ARE NOT EXPECTED AND ADDITIONAL HEAVY RAINFALL IS NOT ANTICIPATED AT
THIS TIME. OTHER RUMBLES OF THUNDERSTORMS...ELEVATED IN
NATURE...WILL BE POSSIBLE OVER THE NORTHERN EDGE OF THE CWA...EVEN
BACK WEST INTO THE DELTA. NOTHING SIGNIFICANT IS EXPECTED HERE
EITHER.

MAIN UPDATES FOR THE FIRST TWO PERIODS WERE TO TEMPERATURES AND POP
TRENDS.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM NOON FRIDAY TO 8 PM FRIDAY
FOR
MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-
MSZ031-MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-
MSZ039-MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-
MSZ047-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-
MSZ055-MSZ056-MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-
MSZ063-MSZ064-MSZ065-MSZ066.

LA...LAKE WIND ADVISORY FROM NOON FRIDAY TO 8 PM FRIDAY FOR LAZ007-
     LAZ008-LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...LAKE WIND ADVISORY FROM NOON FRIDAY TO 8 PM FRIDAY FOR ARZ074-
     ARZ075.
&&

50
Hazardous weather outlook, Apr 1, 5:49 AM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0549 AM CST FRI APR 01 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
021149-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0549 AM CST FRI APR 01 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...NON PRECIPITATION...
A LAKE WIND ADVISORY IS IN EFFECT TODAY FOR THE AREA NORTH OF A
LINE FROM LARTO LAKE LOUISIANA TO LAUREL MISSISSIPPI.  AS A
SURFACE LOW MOVES EAST OF THE AREA THIS MORNING...WINDS WILL
BEGIN TO PICK UP OUT OF THE NORTHWEST. SUSTAINED WINDS ARE
EXPECTED TO INCREASE TO AROUND 20 MPH WITH GUSTS TO 30 MPH. THIS
WILL RESULT IN HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE
VEHICLES AND SMALL CRAFT OPERATORS ON LOCAL WATERS. THE WINDS
WILL GRADUALLY DECREASE AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

...DAYS TWO AND THREE...SATURDAY AND SUNDAY...
GUSTY WINDS NEAR 25 TO 30 MPH WINDS WILL CONTINUE TO AFFECT
EASTERN PORTIONS OF THE OUTLOOK AREA UNTIL AFTER 8 PM THIS
EVENING. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH THE
WEEKEND.

...DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA TUESDAY NIGHT INTO WEDNESDAY. A STRONG LOW PRESSURE
SYSTEM WILL MOVE FROM THE CENTRAL PLAINS ACROSS THE MID
MISSISSIPPI VALLEY TUESDAY AND SEND A COLD FRONT INTO OUR REGION.
THE AIRMASS SHOULD BE MOIST ENOUGH TO SUPPORT A SQUALL LINE OF
STRONG TO SEVERE THUNDERSTORMS AHEAD OF THE COLD FRONT. THESE
STORMS SHOULD MOVE RAPIDLY THROUGH THE AREA BEFORE MIDDAY
WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS MAY BE NEEDED NEXT TUESDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 1, 5:30 AM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
530 AM CST FRI APR 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 AM     HAIL             LOUIN                   32.07N 89.26W
04/01/2005  0.25 INCH        JASPER             MS   LAW ENFORCEMENT

            SO REPORTED PEA-SIZED HAIL REPORTED BY VOLUNTEER FIRE
            DEPT IN LOUIN.

&&

LJW/13
Special weather statement, Apr 1, 5:49 AM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
549 AM CST FRI APR 1 2005

MSZ051-056>057-064>065-011300-
COVINGTON MS-JASPER MS-JEFFERSON DAVIS MS-NEWTON MS-
SMITH MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 119 FOR
THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 5 COUNTIES

IN CENTRAL MISSISSIPPI

SMITH

IN EAST CENTRAL MISSISSIPPI

JASPER                NEWTON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS

IN SOUTHEAST MISSISSIPPI

COVINGTON

THIS INCLUDES THE CITIES OF...PRENTISS...BASSFIELD...
BAY SPRINGS...HEIDELBERG...COLLINS...MOUNT OLIVE...NEWTON...
UNION...DECATUR...CONEHATTA...TAYLORSVILLE AND RALEIGH

MSZ052-058-066-072>074-011300-
CLARKE MS-FORREST MS-JONES MS-LAMAR MS-LAUDERDALE MS-
MARION MS-

TORNADO WATCH NUMBER 119 REMAINS VALID UNTIL 7 AM CST FOR THE
FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 6 COUNTIES

IN EAST CENTRAL MISSISSIPPI

CLARKE                LAUDERDALE

IN SOUTH CENTRAL MISSISSIPPI

MARION

IN SOUTHEAST MISSISSIPPI

FORREST               JONES                 LAMAR

THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...
WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN...STONEWALL...
SHUBUTA...COLUMBIA AND HATTIESBURG

CRAVEN
Local storm report, Apr 1, 7:54 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
754 AM CST FRI APR 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      LAUREL                  31.69N 89.14W
04/01/2005                   JONES              MS   EMERGENCY MNGR

            STREET FLOODING REPORTED IN LAUREL.

&&

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:15 PM CSTSevere Thunderstorm WarningJANForrest45 min
Mar 31, 6:53 PM CSTSevere Thunderstorm WarningJANForrest67 min
Mar 31, 7:03 PM CSTSevere Thunderstorm WarningJANMarion57 min
Mar 31, 7:28 PM CSTSevere Thunderstorm WarningJANLamar47 min
Mar 31, 7:32 PM CSTSevere Thunderstorm WarningJANJones28 min
Mar 31, 8:10 PM CSTFlash Flood WarningJANForrest, Lamar2 hr
Mar 31, 9:01 PM CSTSevere Thunderstorm WarningJANForrest44 min
Mar 31, 9:12 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln63 min
Mar 31, 9:16 PM CSTSevere Thunderstorm WarningJANMarion44 min
Mar 31, 9:24 PM CSTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion6 hr
Mar 31, 10:04 PM CSTSevere Thunderstorm WarningJANAdams71 min
Mar 31, 10:07 PM CSTSevere Thunderstorm WarningJANLincoln53 min
Mar 31, 10:12 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren48 min
Mar 31, 10:21 PM CSTSevere Thunderstorm WarningJANLawrence39 min
Mar 31, 10:45 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Marion60 min
Mar 31, 10:47 PM CSTSevere Thunderstorm WarningJANWarren, Yazoo43 min
Mar 31, 10:51 PM CSTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo39 min
Mar 31, 10:59 PM CSTSevere Thunderstorm WarningJANMarion61 min
Mar 31, 11:03 PM CSTSevere Thunderstorm WarningJANHinds, Madison42 min
Mar 31, 11:10 PM CSTTornado WarningJANLamar, Marion50 min
Mar 31, 11:17 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson58 min
Mar 31, 11:30 PM CSTSevere Thunderstorm WarningJANAttala, Holmes, Yazoo45 min
Apr 1, 12:01 AM CSTTornado WarningJANForrest, Lamar59 min
Apr 1, 12:04 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson56 min
Apr 1, 12:59 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar, Marion104 min
Apr 1, 1:19 AM CSTSevere Thunderstorm WarningJANLauderdale, Newton81 min
Apr 1, 1:23 AM CSTSevere Thunderstorm WarningJANHinds, Madison, Warren2 hr
Apr 1, 1:29 AM CSTSevere Thunderstorm WarningJANJones87 min
Apr 1, 2:21 AM CSTFlash Flood WarningJANJefferson3 hr
Apr 1, 2:29 AM CSTSevere Thunderstorm WarningJANRankin112 min
Apr 1, 2:51 AM CSTFlash Flood WarningJANClarke, Jasper, Lauderdale, Neshoba, Newton6 hr
Apr 1, 3:00 AM CSTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion6 hr
Apr 1, 4:42 AM CSTSevere Thunderstorm WarningJANJasper, Newton, Smith76 min
Apr 1, 5:10 AM CSTSevere Thunderstorm WarningJANClarke, Lauderdale118 min
Apr 1, 11:30 AM CSTSevere Thunderstorm WarningJANOktibbeha, Winston60 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.